Colorado, 2006

Hail in Colorado, May 4, 2006

May 4, 2006 · NWS BOU · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 4, 2:00 PM MST, 5 minutes earlier.

Area forecast discussion, May 4, 2:00 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT THU MAY 4 2006

.SHORT TERM DISCUSSION...FORECAST SEEMS ON TRACK AS UPPER TROUGH
SLOWLY DRIFTS EASTWARD. MAIN PIECE OF ENERGY OVER NEVADA WILL
TRANSLATE ACROSS COLORADO ON FRIDAY. UNTIL THEN...UNSTABLE AIR WILL
BE LIFTED OVER THE COOL LOW LEVEL AIR ACROSS NRN/ERN CO. LIFT IS
MODEST...BUT SUFFICIENT GIVEN THE INSTABILITY. LOW LEVELS DO NOT GET
ANY WORSE...AND ARE EXPECTED TO SATURATE AND CONTRIBUTE TO THE
PRECIPITATION LATER TONIGHT INTO FRIDAY THANKS TO DECENT LOW LEVEL
MOISTURE CONVERGENCE. SOUTH OF INTERSTATE 70 THE AIR ALOFT IS DRIER
AND WILL BE A BIT LESS CONFIDENT OF PRECIPITATION...BUT THERE WILL
PROBABLY BE SOME LIGHT PRECIPITATION DRIVEN BY THE LOWER LEVELS.
THERE IS SOME COOLING ALOFT FINALLY WITH THE TROUGH APPROACHING...I
WILL PLAY THE SNOW LEVELS LOWERING TO 7500 FEET ON BOTH SIDES OF THE
FRONT RANGE IN THE MORNING. WITH THE COOL TEMPERATURES AND TRANSIENT
SHOWERY NATURE...PLUS LOW LEVEL STABILITY...IT STILL LOOKS LIKE
AMOUNTS WILL BE LIGHT. THERE COULD BE A PERIOD OF STEADIER RAIN
LATER TONIGHT INTO THE MORNING AS THE LOW LEVELS SATURATE...BUT
STILL LIKELY TO BE A STEADY LIGHT RAIN. AGAIN THIS IS MOST LIKELY
NORTH OF DENVER. ALL IN ALL...NO BIG CHANGES OTHER THAT RAISING POPS
A BIT MORE.

.LONG TERM DISCUSSION...A COMPLICATED SPLIT FLOW PATTERN ALOFT WILL
BRING A COUPLE DAYS OF UNSETTLED WEATHER TO THE REGION.  AFTER THE
SPLIT MOVES EASTWARD...A BIT MORE CONSOLIDATED FLOW PATTERN SHOULD
SPREAD ITSELF ACROSS THE WESTERN U.S. AND COLORADO THROUGH THE
MIDDLE OF NEXT WEEK.  FOR FRIDAY NIGHT AND SATURDAY MORNING...COOL
TEMPERATURES ALOFT WITH A LOOSELY ORGANIZED UPPER LOW WILL CONTINUE
THE SHOWER ACTIVITY FROM FRIDAY AFTERNOON.  THE MODELS ARE FAIRLY
SLOW IN MOVING LOW LEVEL MOISTURE OUT OF THE STATE ON SATURDAY.
DYNAMIC FORCING ALOFT SHOULD BE ON THE WANE BY LATE FRIDAY
NIGHT...BUT WITHOUT STRONG SUBSIDENCE OR DOWNSLOPING WIND...MOSTLY
CLOUDY CONDITIONS WILL CONTINUE INTO MIDDAY SATURDAY.  HAVE COOLED
OFF TEMPERATURES FOR SATURDAY BECAUSE OF LESS SUN THAN PREVIOUSLY
EXPECTED.

TEMPERATURES SHOULD MAKE IT BACK TO VALUES AROUND CLIMATIC NORMALS
FOR SUNDAY...MONDAY AND TUESDAY AS DRIER NORTHWESTERLY FLOW ALOFT
SETS UP ACROSS THE WEST.  HOWEVER...OVER THAT TIME PERIOD...EMBEDDED
SHORT WAVE TROUGHS IN THE NORTHWESTERLY FLOW WILL BE ABLE TO
INITIATE ROUNDS OF AFTERNOON AND EVENING SHOWERS EACH DAY.  HAVE
GONE WITH LOW POPS EACH AFTERNOON AND EVENING OF THE FORECAST
PERIOD.  IT IS DIFFICULT AT THIS TIME TO PINPOINT ANY SINGLE DAY
THAT WILL HAVE A HIGHER CHANCE OF SHOWERS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/KDRBY
Hazardous weather outlook, May 4, 10:07 AM MST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MDT THU MAY 04 2006

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1107 AM MDT THU MAY 04 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN SHOWERS WILL DEVELOP THIS AFTERNOON...WITH SCATTERED
THUNDERSTORMS IN THE MOUNTAINS AND THE FRONT RANGE AREA. IN THE HIGH
COUNTRY...LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE ABOVE 10
THOUSAND FEET. WIDESPREAD LIGHT RAIN IS EXPECTED TONIGHT AS AN UPPER
LEVEL TROUGH MOVES INTO COLORADO. THE SNOW LEVEL WILL LOWER TO
AROUND 8000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS COLORADO THROUGH
FRIDAY WITH MUCH COOLER TEMPERATURES AND A GOOD CHANCE OF LIGHT
PRECIPITATION.  SOME SNOW MAY OCCUR ABOVE 8000 FEET...BUT
ACCUMULATIONS WILL ONLY BE A FEW INCHES.

DRIER AND WARMER CONDITIONS ARE EXPECTED FOR LATER IN THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/DANKERS

The radar

The Denver radar (KFTG), 28 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Arapahoe

When
May 4, 2:05 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -104.800

Hail, Arapahoe

When
May 4, 2:21 PM MST
Where
Arapahoe County, Aurora Cherry Creek
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -104.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505391, 5505390.